# SDR 2025FA0000751

- Difficulty date: November 6, 2025
- Submitted: November 10, 2025
- Operation: General aviation
- Aircraft: N1116T
- Make and model: Beech 95-B55
- Aircraft serial: TC1127
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Zone 500
- Stage of operation: IN
- How discovered: C
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WE TURNED THE BATTERY MASTER ON TO TEST A LANDING LIGHT THAT WAS REPORTED TO BE OUT. AFTER ABOUT ONE MINUTE OF THE BATTERY MASTER BEING ON, LARGE AMOUNTS OF SMOKE CAME FROM THE LEFT ENGINE. TROUBLESHOOTING FOUND THAT THE ALTERNATOR OUTPUT WIRE WAS SHIELDED AND VERY OLD. IT HAD DETERIORATED TO THE POINT WHERE THE POWER FROM THE BATTERY SHORTED TO THE SHIELD OF THE WIRE ROUGHLY ONE MINUTE AFTER POWER WAS APPLIED TO THE AIRCRAFT. THE SHORT CAUSED THE WIRE TO ALMOST COMPLETELY BURN THROUGH.
